×

zbMATH — the first resource for mathematics

Schatten class estimates for the Riesz map of massless Dirac operators. (English) Zbl 1392.35248
Summary: In this paper, we study the Riesz map \(g\) applied to the massless Dirac operator \(\mathcal {D}\) on \(\mathbb {R}^d\), for \(d\geq 2\), and study its properties in terms of weak Schatten classes. Our sharp estimates, which are optimal in the scale of weak Schatten classes, show that the decay of singular values of \(g(\mathcal {D}+V)-g(\mathcal {D})\) differs dramatically for the case when the perturbation \(V\) is a purely electric potential and the case when \(V\) is a magnetic one. The application of double operator integrals also yields a similar result for the operator \(f(\mathcal {D}+V)-f(\mathcal {D})\) for an arbitrary monotone function \(f\) on \(\mathbb {R}\) with derivative of Schwartz class.

MSC:
35Q41 Time-dependent Schrödinger equations and Dirac equations
47B10 Linear operators belonging to operator ideals (nuclear, \(p\)-summing, in the Schatten-von Neumann classes, etc.)
60H05 Stochastic integrals
31A10 Integral representations, integral operators, integral equations methods in two dimensions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abramowitz, M., Stegun, I.: Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, volume 55 of National Bureau of Standards Applied Mathematics Series. For sale by the Superintendent of Documents, U.S. Government Printing Office, Washington, DC (1964) · Zbl 0171.38503
[2] Atiyah, M; Patodi, V; Singer, I, Spectral asymmetry and Riemannian geometry. I, Math. Proc. Camb. Philos. Soc., 77, 43-69, (1975) · Zbl 0297.58008
[3] Atiyah, M; Patodi, V; Singer, I, Spectral asymmetry and Riemannian geometry. III, Math. Proc. Camb. Philos. Soc., 79, 71-99, (1976) · Zbl 0325.58015
[4] Atiyah, M; Singer, I, Index theory for skew-adjoint Fredholm operators, Inst. Hautes Études Sci. Publ. Math., 37, 5-26, (1969) · Zbl 0194.55503
[5] Bandara, L; McIntosh, A; Rosén, A, Riesz continuity of the Atiyah-Singer Dirac operator under perturbations of the metric, Math. Ann., 370, 863-915, (2018) · Zbl 1384.58015
[6] Birman, M; Solomyak, M, Estimates for the singular numbers of integral operators (Russian), Uspehi Mat. Nauk, 32, 17-84, (1977) · Zbl 0344.47021
[7] Birman, M; Solomyak, M, Double operator integrals in a Hilbert space, Integral Equ. Oper. Theory, 47, 131-168, (2003) · Zbl 1054.47030
[8] Birman, M., Karadzhov, G., Solomyak, M.: Boundedness conditions and spectrum estimates for the operators \(b(X)a(D)\) and their analogs. In: Estimates and Asymptotics for Discrete Spectra of Integral and Differential Equations (Leningrad, 1989-90), Adv. Soviet Math., vol. 7, pp. 85-106. American Mathematical Society, Providence (1991) · Zbl 0768.47025
[9] Booss-Bavnbek, B; Lesch, M; Phillips, J, Spectral flow of paths of self-adjoint Fredholm operators. quantum gravity and spectral geometry (napoli, 2001), Nucl. Phys. B Proc. Suppl., 104, 177-180, (2002)
[10] Booss-Bavnbek, B; Lesch, M; Phillips, J, Unbounded Fredholm operators and spectral flow, Canad. J. Math., 57, 225-250, (2005) · Zbl 1085.58018
[11] Carey, A; Gesztesy, F; Grosse, H; Levitina, G; Potapov, D; Sukochev, F; Zanin, D, Trace formulas for a class of non-Fredholm operators: a review, Rev. Math. Phys., 28, 55, (2016) · Zbl 1394.47023
[12] Carey, A; Gesztesy, F; Potapov, D; Sukochev, F; Tomilov, Y, On the Witten index in terms of spectral shift functions, J. Anal. Math., 132, 1-61, (2017) · Zbl 06790279
[13] Carey, A; Phillips, J, Unbounded Fredholm modules and spectral flow, Canad. J. Math., 50, 673-718, (1998) · Zbl 0915.46063
[14] Carey, A; Potapov, D; Sukochev, F, Spectral flow is the integral of one forms on the Banach manifold of self adjoint Fredholm operators, Adv. Math., 222, 1809-1849, (2009) · Zbl 1217.58016
[15] Cwikel, M, Weak type estimates for singular values and the number of bound states of Schrödinger operators, Ann. Math. (2), 106, 93-100, (1977) · Zbl 0362.47006
[16] Diestel, J., Uhl Jr., J.: Vector Measures, volume 15 of Mathematical Surveys. American Mathematical Society, Providence (1977) · Zbl 0369.46039
[17] Gesztesy, F; Latushkin, Y; Makarov, K; Sukochev, F; Tomilov, Y, The index formula and the spectral shift function for relatively trace class perturbations, Adv. Math., 227, 319-420, (2011) · Zbl 1220.47017
[18] Grafakos, L.: Classical Fourier Analysis, volume 249 of Graduate Texts in Mathematics, 2nd edn. Springer, New York (2008) · Zbl 1220.42001
[19] Lesch, M.: The uniqueness of the spectral flow on spaces of unbounded self-adjoint Fredholm operators. In: Spectral Geometry of Manifolds with Boundary and Decomposition of Manifolds, Contemp. Math., vol. 366, pp. 193-224. American Mathematical Society, Providence (2005) · Zbl 1085.58019
[20] Levitina, G., Sukochev, F., Zanin, D.: Cwikel estimates revisited. [arXiv:1703.04254] (2017) · Zbl 0362.47006
[21] Lord, S; McDonald, E; Sukochev, F; Zanin, D, Quantum differentiability of essentially bounded functions on Euclidean space, J. Funct. Anal., 273, 2353-2387, (2017) · Zbl 1385.46054
[22] Lord, S., Sukochev, F., Zanin, D.: Singular Traces: Theory and Applications, volume 46 of De Gruyter Studies in Mathematics. Walter de Gruyter, Berlin (2013) · Zbl 1275.47002
[23] Phillips, J, Self-adjoint Fredholm operators and spectral flow, Canad. Math. Bull., 39, 460-467, (1996) · Zbl 0878.19001
[24] Potapov, D; Sukochev, F, Unbounded Fredholm modules and double operator integrals, J. Reine Angew. Math., 626, 159-185, (2009) · Zbl 1189.46063
[25] Pushnitski, A, The spectral shift function and the invariance principle, J. Funct. Anal., 183, 269-320, (2001) · Zbl 0998.47003
[26] Safronov, O, Spectral shift function in the large coupling constant limit, J. Funct. Anal., 182, 151-169, (2001) · Zbl 0993.47013
[27] Simon, B.: Trace Ideals and Their Applications, volume 120 of Mathematical Surveys and Monographs, 2nd edn. American Mathematical Society, Providence (2005) · Zbl 1074.47001
[28] Singer, I.: Eigenvalues of the Laplacian and Invariants of Manifolds. In: Proceedings of the International Congress of Mathematicians (Vancouver, B. C., 1974), vol. 1, pp. 187-200. Canadian Mathematical Congress, Montréal, Qué (1975)
[29] Sukochev, F, Operator estimates for Fredholm modules, Canad. J. Math., 52, 849-896, (2000) · Zbl 0973.46053
[30] Sukochev, F., Zanin, D.: \(C^*\)-algebraic approach to the principal symbol. I. J. Oper. Theory (to appear, 2018) · Zbl 1396.46054
[31] Thaller, B.: The Dirac Equation. Springer, Berlin (1992) · Zbl 0765.47023
[32] Yafaev, D.: Mathematical Scattering Theory. General Theory, volume 105 of Translations of Mathematical Monographs. American Mathematical Society, Providence (1992)
[33] Yafaev, D, A trace formula for the Dirac operator, Bull. Lond. Math. Soc., 37, 908-918, (2005) · Zbl 1114.47011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.